Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Lake Charles, LA

August 6, 2012Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Aug 6, 2012, 2:05 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 2:05 PM CDT (19:05 UTC)
Expired
Aug 6, 2012, 2:45 PM CDT
In force
40 min
Issued by
NWS Lake Charles, LA

County Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2625 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WWUS84 KLCH 061905
SPSLCH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT MON AUG 6 2012

LAZ031-042-061945-
ALLEN LA-JEFFERSON DAVIS LA-
205 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND JEFFERSON DAVIS
PARISHES UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF PINE ISLAND...MOVING
SOUTHWEST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINE ISLAND BY 220 PM...
  WELSH BY 245 PM...

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.


LAT...LON 3013 9275 3027 9302 3048 9275 3043 9267

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:59 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 6, 12:59 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1259 PM CDT MON AUG 6 2012

.DISCUSSION...
FOR 18Z TAF ISSUANCE.

&&

.AVIATION...
LOCAL 88DS SHOW SHOWERS BEGINNING TO DEVELOP ACROSS THE FORECAST
AREA WITH TEMPS FINALLY EXCEEDING THE TRIGGER TEMP PER MORNING
SOUNDINGS. EXPECT THUNDERSTORMS TO BEGIN DEVELOPING THROUGH THE
AFTERNOON AS ADDITIONAL HEATING FURTHER DESTABILIZES THE
ATMOSPHERE. FOR NOW HAVE JUST INCLUDED A VICINITY MENTION ALL
SITES BUT WILL INSERT TEMPO OR PREVAILING WORDING AS CONVECTION
BEGINS TO ENCROACH ON TERMINALS. SHOWERS AND STORMS SHOULD
DISSIPATE WITH SUNSET AND ATTM VFR CONDITIONS ARE EXPECTED TO
PREVAIL FOR THE REMAINDER OF THE PERIOD.

25

&&

.PREV DISCUSSION... /ISSUED 951 AM CDT MON AUG 6 2012/

UPDATE...AS WITH YESTERDAY, CONVECTIVE INHIBITION IS AGAIN NOTED
WITH NVA, MID LEVEL RIDGE BUILDING AND POSSIBLY SOME CAPPING
AROUND NOON. THE PREVIOUS FCST DID WELL TO HOLD POPS CONSIDERABLY
BELOW EURO AND NAM GUIDANCE AND CLOSER TO THE GFS. WILL
CONSOLIDATE POPS TO 40 PERCENT. TEMPS NEEDED A TWEAK LOWER. WILL
NEED TO WATCH FOR STRONG PULSE STORMS THIS AFTERNOON WITH HIGH
LIGHTNING AND BRIEF HEAVY DOWNPOURS SINCE CAPES REMAIN ABOVE 4K
JOULES WITH PRECIP WATER ABOVE 2 INCHES.

SWEENEY

PREV DISCUSSION... /ISSUED 643 AM CDT MON AUG 6 2012/

AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. SOME LIGHT FOG
CURRENTLY BEING REPORTED AT AEX AND ARA. NO VISIBILTY RESTRICTIONS
ELSEWHERE. FOG WILL RAPIDLY BURN OFF SHORTLY AFTER SUNRISE. AMPLE
MOISTURE AND A WEAKNESS ALOFT WILL ALLOW FOR THE DEVELOPMENT OF
A FEW PRIMARILY AFTERNOON SHOWERS AND THUNDERSTORMS
TODAY. CARRYING VCTS AT THIS TIME. OTHERWISE ANTICIPATING
VFR...AND WITH SURFACE HIGH PRESSURE CENTERED OVER THE
AREA...WINDS WILL BE VERY LIGHT AND SOMEWHAT VARIABLE.

MARCOTTE

PREV DISCUSSION... /ISSUED 503 AM CDT MON AUG 6 2012/

DISCUSSION...
UNDER PARTLY CLOUDY SKIES TEMPERATURES ARE RUNNING IN THE MID TO
UPPER 70S THIS MORNING. A BIT OF FOG IS BEING REPORTED AT SITES
ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. FURTHER TO OUR
NORTH A COOL FRONT HAS BECOME STALLED ACROSS NORTHERN TEXAS AND
EXTENDS INTO CENTRAL ARKANSAS. VERY LITTLE SHOWER ACTIVITY IS
NOTED ALONG THE FRONT WITH TEMPERATURES ABOUT FIVE TO TEN DEGREES
COOLER BEHIND THE FRONT.

MEANWHILE ERNESTO CONTINUES TO MOVE ACROSS THE CARIBBEAN AND IS
LOCATED SOUTHWEST OF JAMAICA THIS MORNING. MAX SUSTAINED WINDS
REMAIN ARE AROUND 50 MPH. THE GENERAL MOVEMENT TO THE WEST AROUND
12 MPH. ERNESTO LOOKS TO MAKE LANDFALL ALONG THE YUCATAN PENINSULA
EARLY THURSDAY MORNING AND WILL MOVE INLAND ACROSS SOUTHERN
MEXICO.

OVER THE NORTHERN GULF...THE RIDGE ALOFT LOOKS TO ERODE TODAY AND
THIS IS EXPECTED TO ALLOW FOR SHORTWAVE ENERGY TO WORK DOWN THE
FRONT SIDE OF THE RIDGE AND INTO THE REGION. THIS WILL HELP TO
KICK OFF SHOWERS AND THUNDERSTORMS. STORMS ARE EXPECTED TO
CONTINUE INTO THE EVENING HOURS BEFORE ENDING. PRIOR TO STORMS
DEVELOPING TEMPERATURES WILL CLIMB INTO THE 90S WITH A FEW
LOCATIONS ACROSS THE REGION IN SOUTHEAST TEXAS AND CENTRAL
LOUISIANA TOUCHING THE MID 90S MARK. ONCE AGAIN IT IS GOING TO BE
HOT AND MUGGY.

TONIGHT WILL BE A REPEAT OF THIS MORNING BUT WITH A FEW STORMS
AROUND THE REGION. THE UPPER LEVEL RIDGE WILL CONTINUE TO PULL
BACK TO THE WEST AND AMPLIFY OVER THE ROCKIES. THIS WILL CONTINUE
THE ABILITY OF ENERGY TO MOVE DOWN THE FRONT SIDE OF THE RIDGE
AND INTO THE AREA OF TUESDAY. TUESDAY WILL BE HOT AND MUGGY BEFORE
THE RAINS. WE HAVE NOW ENTERED THE CLIMATOLOGICAL HOTTEST PORTION
OF THE YEAR. THIS PERIOD IS EXPECTED TO LAST THROUGH MOST OF THE
MONTH BEFORE FINALLY BREAKING AROUND THE END OF THE MONTH.
THEREAFTER IT WILL BE A SLOW FALL IN TEMPERATURES THROUGH THE REST
OF THE YEAR.

RAINS ARE EXPECTED TO TAPER OFF TOWARDS THE MIDDLE OF THE WEEK AS
DRIER AIR FROM THE NORTH WILL GRADUALLY WORK IT'S WAY INTO THE
REGION. THIS WILL AGAIN RAISE OUR TEMPS BY A COUPLE OF DEGREES...
BUT THE THREAT FOR SOME AFTERNOON STORMS WILL CONTINUE THROUGH THE
REST OF THE WEEK AND INTO THE WEEKEND.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  92  75  93  75  93 /  40  20  30  10  20
KBPT  91  75  93  75  93 /  40  20  30  10  20
KAEX  94  74  96  74  95 /  40  20  30  10  20
KLFT  91  75  93  74  92 /  40  20  30  10  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 6, 9:58 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 AM CDT MON AUG 6 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
958 AM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SIMILAR TO LAST FEW DAYS, SCATTERED MAINLY AFTERNOON THUNDERSTORMS
WHICH MAY BRIEFLY PULSE TO STRONG LEVELS WITH FREQUENT LIGHTNING,
STRONG GUSTS, AND BRIEF HEAVY DOWNPOURS. SLOW MOVEMENT COULD
PRODUCE MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THIS SAME PATTERN SHOULD CONTINUE WITH AFTERNOON AND EARLY
EVENING THUNDERSTORMS, SOME BRIEFLY STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-071100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
958 AM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE PERIOD. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

In the hours before

Special weather statement, Aug 6, 2:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT MON AUG 6 2012

LAZ031-042-061945-
ALLEN LA-JEFFERSON DAVIS LA-
205 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND JEFFERSON DAVIS
PARISHES UNTIL 245 PM CDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF PINE ISLAND...MOVING
SOUTHWEST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  PINE ISLAND BY 220 PM...
  WELSH BY 245 PM...

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3013 9275 3027 9302 3048 9275 3043 9267

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:27 PM CDTSpecial Weather StatementLCHRapides63 min
Aug 6, 3:35 PM CDTSpecial Weather StatementLCHCalcasieu55 min
Aug 6, 5:02 PM CDTSpecial Weather StatementLCHOrange58 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.